Alert archive / Virginia / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 127, NWS Blacksburg, VA

July 8, 2017Campbell County, Charlotte County, Halifax County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 8, 2017, 5:04 PM EDT for Campbell County, Charlotte County, Halifax County, Virginia. It was in force for 56 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2017, 5:04 PM EDT (21:04 UTC)
Expired
Jul 8, 2017, 6:00 PM EDT
In force
56 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Campbell County, VA, Charlotte County, VA, Halifax County, VA

The radar

The Norfolk radar (KAKQ), 139 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 5:06 PM EDTTSTM WND DMG5 Ne Nathalie, VAONE TREE DOWN ON CLARKTON RD.
Jul 8, 5:36 PM EDTTSTM WND DMG4 N Charlotte Court Hou, VAONE TREE DOWN ON THOMAS JEFFERSON HWY.
Jul 8, 5:36 PM EDTTSTM WND DMG5 Nnw Charlotte Court H, VATWO TREES DOWN ON VIRGINIAN RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2017-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2017-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1227 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

289 
WUUS51 KRNK 082104
SVRRNK
VAC031-037-083-082200-
/O.NEW.KRNK.SV.W.0127.170708T2104Z-170708T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
504 PM EDT SAT JUL 8 2017

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  Central Charlotte County in south central Virginia...
  Southeastern Campbell County in central Virginia...
  North central Halifax County in south central Virginia...

* Until 600 PM EDT

* At 504 PM EDT, a severe thunderstorm was located near Aspen, moving
  east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Brookneal...
  Keysville...
  Charlotte Court House...
  Phenix...
  and Drakes Branch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3707 7845 3696 7848 3695 7895 3709 7896
      3713 7851 3711 7850 3709 7848 3709 7846
      3708 7844
TIME...MOT...LOC 2104Z 266DEG 22KT 3701 7890 

HAIL...1.00IN
WIND...60MPH
 
$$

DS
4 follow-up statements
956 
WWUS51 KRNK 082115
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
515 PM EDT SAT JUL 8 2017

VAC031-082124-
/O.CAN.KRNK.SV.W.0127.000000T0000Z-170708T2200Z/
Campbell VA-
515 PM EDT SAT JUL 8 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CAMPBELL COUNTY 
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3696 7848 3695 7895 3704 7896 3702 7891
      3710 7887 3713 7851 3711 7850 3709 7848
      3708 7844
TIME...MOT...LOC 2114Z 255DEG 23KT 3704 7881 

$$

VAC037-083-082200-
/O.CON.KRNK.SV.W.0127.000000T0000Z-170708T2200Z/
Charlotte VA-Halifax VA-
515 PM EDT SAT JUL 8 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR CENTRAL CHARLOTTE AND NORTH CENTRAL HALIFAX COUNTIES...

At 514 PM EDT, a severe thunderstorm was located over Aspen, moving
east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Keysville...
Charlotte Court House...
Phenix...
Drakes Branch...
and Cullen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3696 7848 3695 7895 3704 7896 3702 7891
      3710 7887 3713 7851 3711 7850 3709 7848
      3708 7844
TIME...MOT...LOC 2114Z 255DEG 23KT 3704 7881 

HAIL...1.00IN
WIND...60MPH
 
$$

DS
585 
WWUS51 KRNK 082128
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
528 PM EDT SAT JUL 8 2017

VAC083-082138-
/O.CAN.KRNK.SV.W.0127.000000T0000Z-170708T2200Z/
Halifax VA-
528 PM EDT SAT JUL 8 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HALIFAX COUNTY 
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3701 7875 3711 7878 3713 7851 3711 7850
      3709 7848 3708 7844 3701 7846
TIME...MOT...LOC 2128Z 261DEG 22KT 3706 7872 

$$

VAC037-082200-
/O.CON.KRNK.SV.W.0127.000000T0000Z-170708T2200Z/
Charlotte VA-
528 PM EDT SAT JUL 8 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHEASTERN CHARLOTTE COUNTY...

At 528 PM EDT, a severe thunderstorm was located over Phenix, moving
east at 25 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Keysville...
Charlotte Court House...
Phenix...
Cullen...
and Abilene.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for DAMAGING WINDS. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3701 7875 3711 7878 3713 7851 3711 7850
      3709 7848 3708 7844 3701 7846
TIME...MOT...LOC 2128Z 261DEG 22KT 3706 7872 

HAIL...<.75IN
WIND...60MPH
 
$$

DS
477 
WWUS51 KRNK 082140
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
540 PM EDT SAT JUL 8 2017

VAC037-082200-
/O.CON.KRNK.SV.W.0127.000000T0000Z-170708T2200Z/
Charlotte VA-
540 PM EDT SAT JUL 8 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHEASTERN CHARLOTTE COUNTY...

At 539 PM EDT, a severe thunderstorm was located over Cullen, moving
east at 30 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Charlotte Court House...
Cullen...
and Abilene.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for DAMAGING WINDS. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3713 7851 3711 7850 3709 7848 3708 7844
      3705 7845 3705 7868 3712 7869
TIME...MOT...LOC 2139Z 260DEG 24KT 3709 7863 

HAIL...<.75IN
WIND...60MPH
 
$$

DS
099 
WWUS51 KRNK 082157
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
557 PM EDT SAT JUL 8 2017

VAC037-082207-
/O.EXP.KRNK.SV.W.0127.000000T0000Z-170708T2200Z/
Charlotte VA-
557 PM EDT SAT JUL 8 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHARLOTTE COUNTY 
WILL EXPIRE AT 600 PM EDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3713 7851 3711 7850 3709 7848 3708 7844
      3705 7845 3705 7868 3712 7869
TIME...MOT...LOC 2157Z 266DEG 22KT 3710 7850 

$$

DS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:35 PM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jul 8, 2:35 PM EDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
235 PM EDT Sat Jul 8 2017

.SYNOPSIS...
A cold front will travel southeast across our region this
evening into tonight. Behind the front, expect cooler
temperatures and dry weather for tonight and Sunday. Mainly dry
weather is anticipated again Monday followed by a gradual
warming and moistening trend.

&&

.NEAR TERM /THROUGH SUNDAY/...
As of 235 PM EDT Saturday...

An upper level trough will deepen across the Ohio Valley this
afternoon into Sunday. In response to the deepening upper level
trough, a cold front will travel east across our region this
afternoon into tonight, then it stalls Sunday along the Carolina
Coast. Moisture is expected to pool along the front resulting
scattered showers and thunderstorms this afternoon into this
evening. Storms will develop over the higher terrain and spread
eastward into the Piedmont. Shaped the evening into tonight ISC
pops towards a blend of HRRR and NAM. The SPC mesoscale
analysis showed deep layer moisture flux convergence along the
southern Blue ridge mountains. LIs at 18z were minus 2 to minus
4 and SBcapes were 1000 to 1500 j/kg across southern portions of
the forecast area. The SPC Day One convective outlook
highlights a marginal to slight risk across a large portion of
the forecast area. The slight risk is in the south from Darby in
Wilkes to MTV in Henry to Drakes Branch in Charlotte county.
The main threat is for stronger thunderstorms capable of
producing damaging wind gusts through the evening hours.

Behind the front, advection of cooler temperatures and drier air is
anticipated tonight. Added some patchy fog in the Greenbrier Valley
late tonight into Sunday morning.  Low temperatures tonight will
range from the lower 50s in the mountains to the mid 60s in the
Piedmont. Noticeably less humid Sunday as a 500 mb longwave trough
digs into the mid-Atlantic and central Appalachians. To the
southeast, little to no significant effects expected from stalled
remnant frontal zone in the eastern Carolinas. Any early-morning
stratus or fog erodes quickly by mid Sunday morning. Plenty of
sunshine is welcomed for Sunday afternoon with high temperatures
from the lower 70s in the northwest mountains to the upper 80s in
the Piedmont.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
As of 235 PM EDT Saturday...

Surface high pressure will be centered over the Mid Atlantic region
on Sunday night through Monday night. Moisture will be limited
during this time frame with surface dew points in the 50s and
precipitable water values between 0.5 and 0.75 inches. This high
fades and southwest low level winds around subtropical high take
over on Tuesday, increasing moisture across the area. Chance for
showers and thunderstorms remains confined north of I-64 and south
of I-40.

Stayed at or just below bias corrected MOS guidance for lows on
Sunday night, especially along the ridge in southeast West
Virginia and in the elevated valleys like Burkes Garden and
Mountain Lake.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
As of 1245 PM EDT Saturday...

More zonal pattern Tuesday night through Thursday at 500 MB
with the upper ridge across the southern half of the country.
Heights over the Mid Atlantic region rise to just over 590 dm by
Tuesday. 500 MB flow amplifies by next weekend with a strong
ridge again over the west and trofing in the east. Hot air mass
in the west builds east at the beginning of the week, reaching
southeast West Virginia, southwest Virginia and northwest North
Carolina on Tuesday. Models suggest enough synoptic support on
Friday for a more organized threat of showers and thunderstorms.
Not out of the question for a convective complex to impact the
region at some point next week as clusters of showers and
thunderstorms move along a front that will extend from the mid
Mississippi Valley to the Carolinas by Saturday morning.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
As of 134 PM EDT Saturday...

Surface cold front will pass through the Mid-Atlantic Region
this afternoon into tonight with a wind shift from southwest to
northwest. Scattered MVFR convection will take place primarily
ahead of the front this afternoon into tonight. Showers and
thunderstorms will advance south and east into the piedmont of
NC and far eastern VA. The taf site with the best chance for a
thunderstorm is KDAN. Decided to add mention in taf because
storm could contain gusty winds. Kept VCTS in most taf locations
ahead of the front.

Cooler dryer air will move into the region tonight and Sunday
promoting VFR. Models suggest some potential for IFR fog in the
mountain valleys tonight. There is enough wind to hint fog
development. Elected to add mention of MVFR fog in KLWB where
the opportunity is greatest a few hours early Sunday. VFR
conditions will continue Sunday afternoon.

High confidence in ceilings, visibilities and winds during the
taf period.

Extended Aviation Discussion...

A dry airmass will infiltrate the Mid-Atlantic region for the
latter half of the weekend as dry High Pressure builds across
the forecast area from the northwest. This will result in VFR
conditions Sunday night and Monday. Moisture will make a return
by the middle of the week with MVFR showers/storms and
potential for late night fog returning for Tuesday-Thursday.
The unsettled weather could hold on into the weekend.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...KK
NEAR TERM...KK
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...KK/PM
Hazardous weather outlook, Jul 8, 3:18 PM EDT, 1 hour 46 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
318 PM EDT Sat Jul 8 2017

NCZ003>006-019-020-VAZ032-043-044-058-059-091200-
Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Patrick-Henry-
Pittsylvania-Halifax-Charlotte-
318 PM EDT Sat Jul 8 2017

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, south central Virginia and southwest
Virginia.

.DAY ONE...This afternoon and tonight.

There is a slight risk for severe storms this afternoon and evening.
The main threat is damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Heat index values will be near 100 degrees Wednesday afternoon.

Otherwise there is a low probability for widespread hazardous
weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001-002-018-VAZ007-009>018-022-023-033>035-045>047-WVZ042-091200-
Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-
Montgomery-Grayson-Carroll-Floyd-Craig-Roanoke-Botetourt-Franklin-
Bedford-Amherst-Campbell-Appomattox-Buckingham-Mercer-
318 PM EDT Sat Jul 8 2017

This Hazardous Weather Outlook is for northwest North Carolina,
central Virginia, south central Virginia, southwest Virginia, west
central Virginia and southeast West Virginia.

.DAY ONE...This afternoon and tonight.

There is a marginal risk for strong to severe storms in southern
Virginia and northern North Carolina this afternoon and evening. The
main threat is isolated strong to damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ019-020-024-WVZ043-044-507-508-091200-
Alleghany VA-Bath-Rockbridge-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
318 PM EDT Sat Jul 8 2017

This Hazardous Weather Outlook is for west central Virginia and
southeast West Virginia.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 8, 3:07 PM EDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
307 PM EDT SAT JUL 8 2017

VAZ009-081930-
Smyth-
307 PM EDT SAT JUL 8 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SMYTH COUNTY...

At 307 PM EDT, a strong thunderstorm was located over Chilhowie,
moving southeast at 20 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Marion...
Chilhowie...
Thomas Bridge...
Adwolf...
and Quarry.

LAT...LON 3689 8172 3681 8145 3668 8164 3679 8170
      3684 8175
TIME...MOT...LOC 1907Z 302DEG 19KT 3683 8169

DS
Special weather statement, Jul 8, 4:02 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
402 PM EDT SAT JUL 8 2017

VAZ044-058-082030-
Halifax-Pittsylvania-
402 PM EDT SAT JUL 8 2017

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL PITTSYLVANIA AND
WEST CENTRAL HALIFAX COUNTIES...

At 402 PM EDT, a strong thunderstorm was located over Chalk Level,
moving east at 25 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Chatham...
Mt Airy...
Ingram...
Java...
and Leda.

LAT...LON 3685 7944 3697 7924 3692 7896 3670 7920
TIME...MOT...LOC 2002Z 289DEG 21KT 3687 7927

DS
Special weather statement, Jul 8, 4:33 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
433 PM EDT SAT JUL 8 2017

VAZ058-082100-
Halifax-
433 PM EDT SAT JUL 8 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HALIFAX COUNTY...

At 432 PM EDT, a strong thunderstorm was located over Leda, moving
east at 35 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Nathalie...
Mt Laurel...
Leda...
and Crystal Hill.

If you are on or near Banister Lake, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

LAT...LON 3683 7913 3693 7911 3695 7875 3676 7876
TIME...MOT...LOC 2032Z 275DEG 28KT 3687 7906

DS
Special weather statement, Jul 8, 4:50 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
450 PM EDT SAT JUL 8 2017

VAZ058-082115-
Halifax-
450 PM EDT SAT JUL 8 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL HALIFAX COUNTY...

At 449 PM EDT, a strong thunderstorm was located near Cody, moving
east at 15 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

This storm will remain over mainly rural areas of
north central Halifax County south of Brookneal.

LAT...LON 3695 7887 3696 7905 3704 7904 3704 7902
      3703 7900 3704 7898 3704 7895 3702 7890
      3700 7889 3699 7890 3698 7889 3699 7887
TIME...MOT...LOC 2049Z 270DEG 15KT 3700 7901

DS
Special weather statement, Jul 8, 4:56 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
456 PM EDT SAT JUL 8 2017

VAZ044-082130-
Pittsylvania-
456 PM EDT SAT JUL 8 2017

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL PITTSYLVANIA
COUNTY...

At 455 PM EDT, a strong thunderstorm was located over Chatham, moving
east at 25 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Chatham...
and Java.

LAT...LON 3673 7919 3676 7941 3685 7939 3686 7914
      3685 7914
TIME...MOT...LOC 2055Z 270DEG 20KT 3681 7935

DS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 3:07 PM EDTSpecial Weather StatementRNKSmyth23 min
Jul 8, 4:02 PM EDTSpecial Weather StatementRNKPittsylvania28 min
Jul 8, 4:33 PM EDTSpecial Weather StatementRNKHalifax27 min
Jul 8, 4:38 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax43 min
Jul 8, 4:50 PM EDTSpecial Weather StatementRNKHalifax25 min
Jul 8, 4:56 PM EDTSpecial Weather StatementRNKPittsylvania34 min
Jul 8, 5:30 PM EDTSpecial Weather StatementRNKCity of Danville30 min
Jul 8, 5:34 PM EDTSpecial Weather StatementRNKHalifax26 min
Jul 8, 5:38 PM EDTSpecial Weather StatementRNKHalifax37 min
Jul 8, 5:56 PM EDTSpecial Weather StatementRNKCity of Danville34 min
Jul 8, 6:11 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania, City of Danville49 min
Jul 8, 6:39 PM EDTSevere Thunderstorm WarningRNKHalifax40 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.